Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
185 Doctors are Online

Rash similar to roasacea on neck, crusty. Should I restart Fluorocil?

Jul 2012
User rating for this question
Very Good
Answered by

Practicing since : 1993
Answered : 1196 Questions
I've had some bouts with face rosacea (small red protusions) and have used fluoroucil 5 to successfully clear it up...recently I have used it on a similar rash on my neck for 10 days and stopped when it became crusty but noticed when the red spots remained...should I restart the aplications and for how long or wait for the spots to disappear?
Posted Sat, 8 Sep 2012 in Skin Hair and Nails
Answered by Dr. Praveen Rodrigues 2 hours later
Hi there. While topical 5 Fluorouracil may have helped you, it does have a penchant for leaving behind scars & photosensitivty & /or leaving behind hyper-pigmentation.
I would advice you against using it or do NOT 'restart' it for the neck lesions. Firstly they may be 'different' lesions. Wait for a while (say a week) for the crusting to disappear or/& visit your GP/dermatologist for a clearer opinion. If you wish, you can ask someone to take a good clear snap of the lesions & upload it onto this site (if you cannot easily visit the dermatologist) & i will be happy to view these & opine further. Cheers & Good luck. Do not worry . It is a minor issue & will clear up. Use a local emollient or moisturiser for the 'crusting' in the interim. Godspeed
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor